Alert archive / Wisconsin / Special Weather Statements in 2013

Special Weather Statement, NWS Twin Cities, MN

July 9, 2013Chippewa County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jul 9, 2013, 9:43 PM CDT for Chippewa County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2013, 9:43 PM CDT (02:43 UTC)
Expired
Jul 9, 2013, 10:45 PM CDT
In force
62 min
Issued by
NWS Twin Cities, MN

County Chippewa County, WI

The radar

The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WWUS83 KMPX 100243
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 PM CDT TUE JUL 9 2013

WIZ027-028-100345-
CHIPPEWA-EAU CLAIRE-
943 PM CDT TUE JUL 9 2013

...THUNDERSTORMS DEVELOPING OVER CHIPPEWA AND EAU CLAIRE 
COUNTIES THROUGH 1045 PM CDT...

AT 941 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES EAST OF BLOOMER. THIS STORM WAS MOVING EAST AT
35 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EAGLETON.
  JIM FALLS.
  BATEMAN.
  CADOTT.
  BOYD.
  STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4501 9163 4523 9151 4511 9091 4484 9092
      4483 9092
TIME...MOT...LOC 0243Z 286DEG 29KT 4507 9133

$$

SPD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:49 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 9, 6:49 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT TUE JUL 9 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 156 PM CDT TUE JUL 9 2013

POTENT TSTM COMPLEX THAT PUSHED THRU THE AREA THIS MRNG SEEMS TO
HAVE ROBBED THE ATMOSPHERE OF VALUABLE INSTABILITY WHILE LEAVING
LOW CLOUDS IN ITS WAKE THAT IS PREVENTING MUCH RELOADING GOING ON.
IN ADDITION...LESSER WINDS ALOFT ALONG WITH A MORE STABLE PROFILE
INCOMING FROM THE W WITH DRIER NW WINDS HAVE GREATLY REDUCED
PROSPECTS FOR PRECIP THIS EVENING THRU TNGT. AFTER COLLAB WITH
SURROUNDING OFFICES AND SPC...THE SLIGHT RISK AREA IN THE MIDDAY
SWODY1 UPDATE WAS SHIFTED WELL OFF TO THE E...JUST CONTAINING THE
WI PORTION OF THE MPX CWFA BUT THAT WAS MAINLY IN RESPONSE TO
ACTIVITY OCCURRING AT THAT TIME. FROM THE EARLY AFTN HOURS ON
OUT...CHCS FOR SEVERE STORMS ARE EVEN LESS /ALBEIT NOT QUITE
ZERO/. IN ADDITION...CHCS FOR SEEING SHWRS AND WEAK TSTMS ARE NOT
THAT GREAT SO HAVE DROPPED POPS TO NO HIGHER THAN 30-40 PERCENT
FOR THE REST OF TDA INTO THIS EVE...WITH PRECIP SHIFTING OUT OF
THE MPX CWFA BY ARND MIDNIGHT. SKIES WILL CONTINUE TO CLEAR OUT
TNGT THRU TMRW WITH MOSTLY SUNNY SKIES EXPECTED FOR WED. TEMPS TDA
HAVE BEEN TRICKY DUE TO THE MRNG CONVECTION FOLLOWED BY A VARIETY
OF WIND SHIFTS. BY LATE AFTN...WINDS WILL SETTLE ON W TO NW AND
EVENTUALLY ALL AREAS WILL SEE NW WIND TNGT THAT WILL PERSIST THRU
TMRW. WITHIN THIS NW FLOW WILL BE MUCH DRIER AIR. ALREADY SEEING
AS SUCH IN ERN ND WITH DEWPOINTS DOWN TO THE 50S AND SUSTAINED
SPEEDS UPWARDS OF 15-20 MPH. TEMPS WILL REMAIN STEADY THRU THE
REST OF THIS AFTN IN THE LOW-MID 80S THEN FALL OFF NICELY TNGT
WITHIN THE NW FLOW TO THE UPR 50S TO LWR 60S. FOLLOWING THE COOLER
NIGHTTIME TEMPS WILL BE MILD HIGHS IN THE UPR 70S TO LWR 80S ON
WED.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 251 PM CDT TUE JUL 9 2013

THURSDAY WILL MARK THE START OF THE AMPLIFICATION OF A MID/UPPER
RIDGE...THAT IS FORECAST TO EXTEND ACROSS THE MAJORITY OF THE CONUS
BY THE WEEKEND. THIS WILL TRANSLATE TO WARMING TEMPERATURES FOR THE
LOCAL AREA....WITH NEAR 90 DEGREE READINGS EXPECTED ACROSS MOST OF
THE MN PORTION OF THE FORECAST AREA FOR FRIDAY. SOUTHERLY FLOW WILL
ALSO BE USHERING IN MORE HUMID AIR...WITH DEWPOINTS WELL INTO THE
60S BY FRIDAY...AND WELL INTO THE 70S BY SATURDAY AFTERNOON.

BY SATURDAY...THE RIDGE IS FLATTENED SOMEWHAT AS A SHORTWAVE TROUGH
DIGS OVER THE PACIFIC NORTHWEST. ENSUING SURFACE CYCLOGENESIS AND
MOISTURE ADVECTION WILL LEAD TO SHOWER AND THUNDERSTORM
DEVELOPMENT ON FRIDAY NIGHT INTO SATURDAY MORNING. BY 06Z
SATURDAY...PRECIPITABLE WATER VALUES SURGE TO OVER 2 INCHES /200
PERCENT OF NORMAL/. AS THE TROUGH LAYS DOWN ACROSS THE AREA ON
SATURDAY AND SUNDAY...WIDESPREAD RAINFALL AMOUNTS BETWEEN 1 AND 3
INCHES APPEAR QUITE POSSIBLE. TEMPERATURES WILL BE TRICKY DUE TO
THE POTENTIAL FOR CONVECTIVE DEBRIS...BUT WITH ELEVATED DEW POINTS
IN THE MID 60S TO LOWER 70S...IT WILL FEEL HUMID REGARDLESS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 633 PM CDT TUE JUL 9 2013

ALTHOUGH THE LEAD COLD FRONT IS NOW EAST AND SOUTH OF THE TAF
SITES...A SECONDARY FRONT STRETCHES FROM THE ARROWHEAD TO
NORTHERN SD. A DEEP UPPER TROUGH OVER THE NORTHERN PLAINS AND
SOUTH CENTRAL CANADA IS HELPING TO TRIGGER SOME THUNDERSTORMS NW
OF KABR. SHORT TERM PROJECTIONS ARE FOR THE STORMS TO DIMINISH
THIS EVENING ACROSS EASTERN SD. OTHERWISE...BREEZY NW WINDS
TONIGHT AT 10 TO 15 KNOTS WITH SOME GUSTS EARLY ON TO AROUND 20
KNOTS. THERE WILL BE SOME SCT-BKN CONDITIONS ACROSS CENTRAL MN AND
WEST CENTRAL WI IN THE 035-045 RANGE. NORTHWEST WINDS WILL BEGIN
TO GUST BY LATE WEDNESDAY MORNING WITH GUSTS NEAR 20 KNOTS FOR THE
AFTERNOON. SOME SCT CU IS EXPECTED AS WELL WITH A NEGATIVE CU
RULE.

KMSP...VFR THROUGH THE PERIOD AS HIGH PRESSURE BUILDS IN. BREEZY
NORTHWEST WINDS THROUGH THE NIGHT WITH SPEEDS NEAR 15 KNOTS. GUSTS
EARLY ON THIS EVENING AND THEN AGAIN BY LATE WEDNESDAY MORNING AND
AFTERNOON NEAR 20 KNOTS. FEW-SCT035-045 THROUGH THE PERIOD.

/OUTLOOK FOR KMSP/

THU...VFR. WINDS S 5 KT.
FRI...VFR. WINDS S 10-15KT.
SAT...MAINLY VFR WITH MVFR POSSIBLE IN SCATTERED SHRA/TSRA. WINDS
      S 10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JPC
LONG TERM...LS
AVIATION...RAH
Hazardous weather outlook, Jul 9, 5:42 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
542 PM CDT TUE JUL 9 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
101100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
542 PM CDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND PERSIST THROUGH
THE WEEKEND. BOUTS OF STRONG TO SEVERE THUNDERSTORMS AND HEAVY
RAINFALL CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 9, 9:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 PM CDT TUE JUL 9 2013

WIZ027-028-100345-
CHIPPEWA-EAU CLAIRE-
943 PM CDT TUE JUL 9 2013

...THUNDERSTORMS DEVELOPING OVER CHIPPEWA AND EAU CLAIRE
COUNTIES THROUGH 1045 PM CDT...

AT 941 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES EAST OF BLOOMER. THIS STORM WAS MOVING EAST AT
35 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EAGLETON.
  JIM FALLS.
  BATEMAN.
  CADOTT.
  BOYD.
  STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4501 9163 4523 9151 4511 9091 4484 9092
      4483 9092
TIME...MOT...LOC 0243Z 286DEG 29KT 4507 9133

SPD

Nearby

Special Weather Statements in Wisconsin, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.